Reactions 1704, p112 - 2 Jun 2018 Various toxicities: case report A man in his late 40s [exact age at reaction onset not clearly stated] developed anorexia, weight loss, nausea, malaise, liver dysfunction and acute kidney injury during treatment with clofazimine and tigecycline [dosages and duration of treatments to reaction onsets not stated; not all routes stated]. The man underwent left total hip arthroplasty at the age of 48 years due to avascular necrosis of the left femoral head. Two weeks following the surgery, he underwent an open revision due to recurrent subluxation of the prosthesis. Additionally, he had a medical history of gout. Within a month of arthroplasty, he underwent trochanter advancement osteotomy because of prosthesis dislocation. One year later, he developed bulging cyst at the left hip, which was considered as haematoma. However, non-tuberculous mycobacteria (NTM) was cultured from the cyst fluid. Hence, empirical treatment was initiated. Later, Mycobacterium abscessus subspecies massiliense susceptible to clarithromycin and tigecycline was isolated. After one month, he discontinued anti-NTM treatment by himself. Few months later, he developed recurrent pain of the left hip and draining sinus tract. The pus grew Mycobacterium abscessus subspecies massiliense. Thereafter, the prosthesis was removed and treatment with IV tigecycline, clofazimine, clarithromycin and amikacin was initiated. He discontinued the therapy due to anorexia, weight loss, nausea, malaise, liver dysfunction and acute kidney injury. The man’s symptoms improved following the discontinuation of clofazimine and tigecycline. However, the same symptoms reappeared on re-challenge with tigecycline and clofazimine. Thereafter, he was started on oral suppressive anti-NTM therapy [final outcome not stated]. Author comment: "The patient again stopped anti-NTM therapy due to nausea, malaise, anorexia, weight loss, acute kidney injury and liver dysfunction. Symptoms improved after discontinuing clofazimine and tigecyline. The same symptoms appeared after rechallenge with clofazimine and tigecycline." Wang L-S, et al. Incurable hip prosthesis infection due to Mycobacterium abscessus subspecies massiliense. International Journal of Antimicrobial Agents 50 (Suppl. 2): S203 (plus poster) abstr. PS 356, Nov 2017. Available from: URL: https://doi.org/10.1016/S0924-8579(17)30423-5 [abstract] - Taiwan 803324001 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera